Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
AYY

My Journey On Roaccutane

Recommended Posts

Hi everyone!

I'm 20 years old and just started using Roaccutane (I think it's the same as Accutane but it's called Roaccutane in different countries) last night. I went to my doctor because I've recently experienced really bad break outs on my cheeks, forehead and chin. I used to have very nice skin until I went on birth control to regulate my period. Then it all went downhill from there. I have been breaking out for years now but it has been manageable up till now. At the beginning of the year my pimples started to get infected and really big. I've had 3 of those since then. So my doctor recommended a course of Roaccutane. He also gave me roll-on antibiotic stuff to put on my face at night. He didn't mention many side effects and said that his patients have only had to deal with dry skin and dry lips. But then when I went home, I read so many other side effects on the internet and started freaking out... If you guys could help me clarify a few things, that would be great.

1. Is my whole body going to be dry?? Or just my face??

2. My doctor mentioned that I should avoiding drinking... He said 1 or 2 drinks once in a while is ok. Is that true?

3. He also said to avoid the sun at all costs but I love to tan. Can I just put on sunblock of SPF 30 + and tan the rest of my body and cover my face?

4. I already started with the chapstick and I am going to get Vaseline and Cetaphil right after I get off from work. How much will that minimize my dryness?

5. Is a thin layer of make up ok? Just powder but no foundation?

Thanks guys! I will definitely keep updating. I just wish I knew what side effects I'll get and how badly I'm going to get them : (

Share this post


Link to post
Share on other sites

1. Is my whole body going to be dry?? Or just my face??

Some people are dry everywhere with flaking and peely legs, arms, everything. Some just have dry lips. Some just have dry eyes. Some have none of that. It is highly dose dependent, in other words, the higher the dose, the more likely one is to experience side effects. You'll find out how you react within a month, I guarantee it. Don't freak out.

2. My doctor mentioned that I should avoiding drinking... He said 1 or 2 drinks once in a while is ok. Is that true?

Um, yes. Why wouldn't it be? Accutane is hard on the liver. Alcohol is hard on the liver. An OCCASIONAL drink (not binge drinking) is usually safe. But it's safer to avoid alcohol altogether.

3. He also said to avoid the sun at all costs but I love to tan. Can I just put on sunblock of SPF 30 + and tan the rest of my body and cover my face?

Sun damage will occur. You are also at higher risk for burning. Tan at your own risk. Obviously your medical person has told you not to.

4. I already started with the chapstick and I am going to get Vaseline and Cetaphil right after I get off from work. How much will that minimize my dryness?

You'll find out. It varies from person to person.

5. Is a thin layer of make up ok? Just powder but no foundation?

You can wear whatever you want as long as it doesn't increase the dryness. The biggest problem most people face with makeup is the flakiness and makeup doesn't look gorgeous on flaky skin.

Share this post


Link to post
Share on other sites

Thanks Wynne.

I am taking 20mg a day. Is that too little?

I've started with the Vaseline and Cetaphil.. Hopefully this will work.

Also, what is the normal length of one course?

Share this post


Link to post
Share on other sites

DAY FIVE

Well it's day five for me and I haven't experienced any side effects. Guess that's because it hasn't been that long and I'm only on 20 mg a day.

My skin looks a little bit better. My forehead is not breaking out except for an underground pimple above my right eyebrow.

My black heads are more or less all gone and parts of my face look smoother.

The infected pimple I have is slowly going away and all the other current pimples I have are also slowly subsiding.

I'll keep updating!!

Share this post


Link to post
Share on other sites
Thanks Wynne.

I am taking 20mg a day. Is that too little?

I've started with the Vaseline and Cetaphil.. Hopefully this will work.

Also, what is the normal length of one course?

It's hard to say if your course is high or low, since it depends on your body weight and the severity of the course. Your derm be starting you off on a lower dose to avoid the IB, then bump it up in a month or two.

Normal length is 4-5 months

Share this post


Link to post
Share on other sites

DAY TEN

I'm pretty sure this is my IB and it's making me feel horrible. I have 10 cysts, 3 of which have become huge white heads and a lot of other white heads all over my t-zone area, chin and inner cheeks. I just want them to go away. I seriously cannot wait for clearer skin..

As for side effects, my nose and certain areas of my face are a little dry. My lips are only slightly dry. Nothing too intense. This past week I've gotten a few headaches but it's been bearable.

I hope everyone is having a good weekend so far!

Share this post


Link to post
Share on other sites

Hey just wanted to say good luck! :D

I'm also taking 20mg/day and started the same time as you! Hope it works out for the both of us in the end :)

Take care!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×